# SDR 2009FA0000947

- Difficulty date: October 30, 2009
- Submitted: November 2, 2009
- Operation: Air carrier
- Aircraft: N761MH
- Make and model: Skrsky S76A
- Aircraft serial: 760232
- Aircraft time: 16,904 hours, 44,807 cycles
- System (JASC): 6322 · Rotorcraft Cooling Fan System
- Part: Blower
- Condition: Failed
- Location: Oil Cooler
- Stage of operation: AA
- How discovered: O
- Nature of condition: B, A, J
- Precautionary procedure: B, B, F

## Discrepancy

ON A RETURN FLT BACK TO HOME BASE, AT APPROXIMATELY 2130-2200 HRS, CREW DETECTED AN ELECTRICAL BURNING ODOR. IT WAS IMMEDIATELY FOLLOWED BY A MASTER CAUTION LIGHT WITH A NR 1 HYD SERVO LIGHT ASSOCIATED WITH LOUD THUMPS FROM NOSE GEAR. IMMEDIATLEY FOLLWED BY A TRANSMISSION CHIP LIGHT ASSOCIATED WITH A LOUD HOWLING & RUMBLING NOISE FROM TRANSMISSION AREA.  AN EMERGENCY LANDING WAS INITIATED. AS THE SIC DEPARTED THE ACFT, STATED TO PIC THAT THERE WAS A FIRE ON THE NR 1 ENGINE SIDE OF ACFT. NO FIRE INDICATION FROM FIRE TEE HANDLES. PILOT DECIDED TO INITIATE AN EMERGENCY ENGINE SHUTDOWN & ENGAGE THE ENGINE FIRE PRIMARY, & RESERVE SYSTEMS. FIRE EXTUINGUISHED. REMAINING CREWMEMBERS EXITED ACFT. ON A PRELIMINARY INVESTIGATION, NOTED THE TRANSMISSION OIL COOLER BLOWER FAN ASSY DISINIGRATED. ELECTRICAL HARNESSES, FAIRINGS, MGB SERVO'S, AND HYDRAULIC LINES FOUND CUT & BURNED. ACFT REMOVED FROM LANDING SITE, & WAS TRUCKED BACK TO BASE.
